Alert archive / Arkansas / Wind Advisories in 2017

Wind Advisory 1, NWS Little Rock, AR

January 9, 201715 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Jan 9, 2017, 12:06 PM CST for 15 counties in Arkansas. It took effect at Jan 9, 2017, 6:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2017, 12:06 PM CST (18:06 UTC)
In effect from
Jan 9, 2017, 6:00 PM CST
Expired
Jan 10, 2017, 6:00 PM CST
In force
24 hr
Issued by
NWS Little Rock, AR

Counties Arkansas County, AR, Baxter County, AR, Cleburne County, AR, Desha County, AR, Fulton County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Marion County, AR, Monroe County, AR, Prairie County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 86 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 6.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2017-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2017-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2077 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

125 
WWUS74 KLZK 091806
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1206 PM CST MON JAN 9 2017

ARZ003>007-012>016-024-025-033-034-046-047-057-065-092200-
/O.NEW.KLZK.WI.Y.0001.170110T0000Z-170110T1200Z/
/O.EXT.KLZK.LW.Y.0001.000000T0000Z-170110T0000Z/
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-CLEBURNE-JACKSON-WHITE-WOODRUFF-PRAIRIE-MONROE-
ARKANSAS-DESHA-
INCLUDING THE CITIES OF...HARRISON...BULL SHOALS...FLIPPIN...
YELLVILLE...SUMMIT...MOUNTAIN HOME...MAMMOTH SPRING...CAVE CITY...
ASH FLAT...HARDY...JASPER...WESTERN GROVE...MARSHALL...LESLIE...
MOUNTAIN VIEW...HORSESHOE BEND...MELBOURNE...CALICO ROCK...
OXFORD...BATESVILLE...HEBER SPRINGS...NEWPORT...SEARCY...BEEBE...
AUGUSTA...MCCRORY...COTTON PLANT...DES ARC...HAZEN...BRINKLEY...
CLARENDON...STUTTGART...DE WITT...DUMAS...MCGEHEE
1206 PM CST MON JAN 9 2017

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS UPGRADED THE LAKE
WIND ADVISORY TO A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM
THIS EVENING TO 6 AM CST TUESDAY. THE LAKE WIND ADVISORY REMAINS
IN EFFECT UNTIL 6 PM THIS EVENING.

* EVENT...GUSTY WINDS ARE EXPECTED THIS AFTERNOON AND TONIGHT. 

* AREAS AFFECTED...NORTHERN AND EASTERN ARKANSAS. 

* TIMING...THE STRONGEST WINDS WILL BE BETWEEN 6 PM AND 6 AM. 

* WINDS...WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH ARE
  EXPECTED THROUGH THE LATE AFTERNOON. WINDS WILL INCREASE THIS
  EVENING...WITH SPEEDS OF 25 TO 30 MPH...AND GUSTS APPROACHING
  40 MPH POSSIBLE DURING THE OVERNIGHT HOURS.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. ALSO...
  DRIVING COULD BECOME DIFFICULT LATER TODAY...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.
&&

$$

ARZ021>023-030>032-037>045-052>056-062>064-066>069-092200-
/O.EXT.KLZK.LW.Y.0001.000000T0000Z-170110T1200Z/
JOHNSON-POPE-VAN BUREN-LOGAN-CONWAY-FAULKNER-SCOTT-YELL-PERRY-
POLK-MONTGOMERY-GARLAND-SALINE-PULASKI-LONOKE-PIKE-CLARK-
HOT SPRING-GRANT-JEFFERSON-DALLAS-CLEVELAND-LINCOLN-OUACHITA-
CALHOUN-BRADLEY-DREW-
INCLUDING THE CITIES OF...CLARKSVILLE...RUSSELLVILLE...
FAIRFIELD BAY...CLINTON...BOONEVILLE...PARIS...MORRILTON...
CONWAY...WALDRON...DARDANELLE...DANVILLE...OLA...PERRYVILLE...
MENA...MOUNT IDA...NORMAN...HOT SPRINGS...BENTON...BRYANT...
LITTLE ROCK...NORTH LITTLE ROCK...CABOT...LONOKE...GLENWOOD...
MURFREESBORO...ARKADELPHIA...MALVERN...SHERIDAN...PINE BLUFF...
FORDYCE...KINGSLAND...RISON...STAR CITY...GOULD...CAMDEN...
HAMPTON...THORNTON...WARREN...MONTICELLO
1206 PM CST MON JAN 9 2017

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY...

* AREAS AFFECTED...A LARGE PART OF ARKANSAS

* TIMING...THE STRONGEST WINDS WILL BE FROM 6 PM TONIGHT THROUGH 6
  AM TUESDAY MORNING.  

* WINDS...SOUTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS OF 25 MPH
  WILL BE POSSIBLE.

* IMPACTS...GUSTY WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.
&&

$$

57
4 follow-up statements
752 
WWUS74 KLZK 092043
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
243 PM CST MON JAN 9 2017

ARZ003>007-012>016-024-025-033-034-046-047-057-065-101000-
/O.EXT.KLZK.WI.Y.0001.170110T0000Z-170111T0000Z/
/O.CON.KLZK.LW.Y.0001.000000T0000Z-170110T0000Z/
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-CLEBURNE-JACKSON-WHITE-WOODRUFF-PRAIRIE-MONROE-
ARKANSAS-DESHA-
INCLUDING THE CITIES OF...HARRISON...BULL SHOALS...FLIPPIN...
YELLVILLE...SUMMIT...MOUNTAIN HOME...MAMMOTH SPRING...CAVE CITY...
ASH FLAT...HARDY...JASPER...WESTERN GROVE...MARSHALL...LESLIE...
MOUNTAIN VIEW...HORSESHOE BEND...MELBOURNE...CALICO ROCK...
OXFORD...BATESVILLE...HEBER SPRINGS...NEWPORT...SEARCY...BEEBE...
AUGUSTA...MCCRORY...COTTON PLANT...DES ARC...HAZEN...BRINKLEY...
CLARENDON...STUTTGART...DE WITT...DUMAS...MCGEHEE
243 PM CST MON JAN 9 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
TUESDAY...

* EVENT...GUSTY WINDS ARE EXPECTED THROUGH TUESDAY. 

* AREAS AFFECTED...NORTHERN AND EASTERN ARKANSAS.

* TIMING...THE STRONGEST WINDS WILL BE BETWEEN 6 PM TONIGHT AND
  NOON ON TUESDAY. 

* WINDS...WINDS OF 25 TO 30 MPH...AND GUSTS APPROACHING 40 MPH ARE
  POSSIBLE. 

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. ALSO...
  DRIVING COULD BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. 
&&

$$

ARZ021>023-030>032-037>045-052>056-062>064-066>069-101000-
/O.EXT.KLZK.LW.Y.0001.000000T0000Z-170111T0000Z/
JOHNSON-POPE-VAN BUREN-LOGAN-CONWAY-FAULKNER-SCOTT-YELL-PERRY-
POLK-MONTGOMERY-GARLAND-SALINE-PULASKI-LONOKE-PIKE-CLARK-
HOT SPRING-GRANT-JEFFERSON-DALLAS-CLEVELAND-LINCOLN-OUACHITA-
CALHOUN-BRADLEY-DREW-
INCLUDING THE CITIES OF...CLARKSVILLE...RUSSELLVILLE...
FAIRFIELD BAY...CLINTON...BOONEVILLE...PARIS...MORRILTON...
CONWAY...WALDRON...DARDANELLE...DANVILLE...OLA...PERRYVILLE...
MENA...MOUNT IDA...NORMAN...HOT SPRINGS...BENTON...BRYANT...
LITTLE ROCK...NORTH LITTLE ROCK...CABOT...LONOKE...GLENWOOD...
MURFREESBORO...ARKADELPHIA...MALVERN...SHERIDAN...PINE BLUFF...
FORDYCE...KINGSLAND...RISON...STAR CITY...GOULD...CAMDEN...
HAMPTON...THORNTON...WARREN...MONTICELLO
243 PM CST MON JAN 9 2017

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST TUESDAY...

* AREAS AFFECTED...A LARGE PART OF ARKANSAS

* TIMING...THE STRONGEST WINDS WILL BE FROM 6 PM TONIGHT THROUGH
  MID DAY TUESDAY. 

* WINDS...SOUTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS OF 25 MPH 
  WILL BE POSSIBLE. 

* IMPACTS...GUSTY WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

57
246 
WWUS74 KLZK 100059 AAA
NPWLZK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
659 PM CST MON JAN 9 2017


ARZ003>007-012>016-024-025-033-034-046-047-057-065-101200-
/O.CON.KLZK.WI.Y.0001.000000T0000Z-170111T0000Z/
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-CLEBURNE-JACKSON-WHITE-WOODRUFF-PRAIRIE-MONROE-
ARKANSAS-DESHA-
INCLUDING THE CITIES OF...HARRISON...BULL SHOALS...FLIPPIN...
YELLVILLE...SUMMIT...MOUNTAIN HOME...MAMMOTH SPRING...CAVE CITY...
ASH FLAT...HARDY...JASPER...WESTERN GROVE...MARSHALL...LESLIE...
MOUNTAIN VIEW...HORSESHOE BEND...MELBOURNE...CALICO ROCK...
OXFORD...BATESVILLE...HEBER SPRINGS...NEWPORT...SEARCY...BEEBE...
AUGUSTA...MCCRORY...COTTON PLANT...DES ARC...HAZEN...BRINKLEY...
CLARENDON...STUTTGART...DE WITT...DUMAS...MCGEHEE
659 PM CST MON JAN 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY...

* EVENT...GUSTY WINDS ARE EXPECTED THROUGH TUESDAY.

* AREAS AFFECTED...NORTHERN AND EASTERN ARKANSAS.

* TIMING...THE STRONGEST WINDS WILL BE FROM TONIGHT THROUGH MID
  DAY TUESDAY.

* WINDS...WINDS OF 25 TO 30 MPH...AND GUSTS APPROACHING 40 MPH 
  ARE POSSIBLE. 

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. ALSO... 
  DRIVING COULD BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. 
&&

$$

ARZ021>023-030>032-037>045-052>056-062>064-066>069-101200-
/O.CON.KLZK.LW.Y.0001.000000T0000Z-170111T0000Z/
JOHNSON-POPE-VAN BUREN-LOGAN-CONWAY-FAULKNER-SCOTT-YELL-PERRY-
POLK-MONTGOMERY-GARLAND-SALINE-PULASKI-LONOKE-PIKE-CLARK-
HOT SPRING-GRANT-JEFFERSON-DALLAS-CLEVELAND-LINCOLN-OUACHITA-
CALHOUN-BRADLEY-DREW-
INCLUDING THE CITIES OF...CLARKSVILLE...RUSSELLVILLE...
FAIRFIELD BAY...CLINTON...BOONEVILLE...PARIS...MORRILTON...
CONWAY...WALDRON...DARDANELLE...DANVILLE...OLA...PERRYVILLE...
MENA...MOUNT IDA...NORMAN...HOT SPRINGS...BENTON...BRYANT...
LITTLE ROCK...NORTH LITTLE ROCK...CABOT...LONOKE...GLENWOOD...
MURFREESBORO...ARKADELPHIA...MALVERN...SHERIDAN...PINE BLUFF...
FORDYCE...KINGSLAND...RISON...STAR CITY...GOULD...CAMDEN...
HAMPTON...THORNTON...WARREN...MONTICELLO
659 PM CST MON JAN 9 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY...

* AREAS AFFECTED...A LARGE PART OF ARKANSAS

* TIMING...THE STRONGEST WINDS WILL BE FROM TONIGHT THROUGH MID
  DAY TUESDAY.

* WINDS...SOUTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS OF 25 MPH 
  WILL BE POSSIBLE. 

* IMPACTS...GUSTY WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
225 
WWUS74 KLZK 100943
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
343 AM CST TUE JAN 10 2017

ARZ003>007-012>016-024-025-033-034-046-047-057-065-110000-
/O.CON.KLZK.WI.Y.0001.000000T0000Z-170111T0000Z/
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-CLEBURNE-JACKSON-WHITE-WOODRUFF-PRAIRIE-MONROE-
ARKANSAS-DESHA-
INCLUDING THE CITIES OF...HARRISON...BULL SHOALS...FLIPPIN...
YELLVILLE...SUMMIT...MOUNTAIN HOME...MAMMOTH SPRING...CAVE CITY...
ASH FLAT...HARDY...JASPER...WESTERN GROVE...MARSHALL...LESLIE...
MOUNTAIN VIEW...HORSESHOE BEND...MELBOURNE...CALICO ROCK...
OXFORD...BATESVILLE...HEBER SPRINGS...NEWPORT...SEARCY...BEEBE...
AUGUSTA...MCCRORY...COTTON PLANT...DES ARC...HAZEN...BRINKLEY...
CLARENDON...STUTTGART...DE WITT...DUMAS...MCGEHEE
343 AM CST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* EVENT...GUSTY WINDS ARE EXPECTED THROUGH 6 PM.

* AREAS AFFECTED...NORTHERN AND EASTERN ARKANSAS.

* TIMING...THE STRONGEST WINDS WILL BE THROUGH MID DAY TODAY.

* WINDS...WINDS OF 25 TO 30 MPH...AND GUSTS APPROACHING 40 MPH 
  ARE POSSIBLE. 

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. ALSO... 
  DRIVING COULD BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. 
&&

$$

ARZ021>023-030>032-037>045-052>056-062>064-066>069-110000-
/O.CON.KLZK.LW.Y.0001.000000T0000Z-170111T0000Z/
JOHNSON-POPE-VAN BUREN-LOGAN-CONWAY-FAULKNER-SCOTT-YELL-PERRY-
POLK-MONTGOMERY-GARLAND-SALINE-PULASKI-LONOKE-PIKE-CLARK-
HOT SPRING-GRANT-JEFFERSON-DALLAS-CLEVELAND-LINCOLN-OUACHITA-
CALHOUN-BRADLEY-DREW-
INCLUDING THE CITIES OF...CLARKSVILLE...RUSSELLVILLE...
FAIRFIELD BAY...CLINTON...BOONEVILLE...PARIS...MORRILTON...
CONWAY...WALDRON...DARDANELLE...DANVILLE...OLA...PERRYVILLE...
MENA...MOUNT IDA...NORMAN...HOT SPRINGS...BENTON...BRYANT...
LITTLE ROCK...NORTH LITTLE ROCK...CABOT...LONOKE...GLENWOOD...
MURFREESBORO...ARKADELPHIA...MALVERN...SHERIDAN...PINE BLUFF...
FORDYCE...KINGSLAND...RISON...STAR CITY...GOULD...CAMDEN...
HAMPTON...THORNTON...WARREN...MONTICELLO
343 AM CST TUE JAN 10 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* AREAS AFFECTED...A LARGE PART OF ARKANSAS

* TIMING...THE STRONGEST WINDS WILL BE THROUGH MID DAY TODAY.

* WINDS...SOUTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS OF 25 MPH 
  WILL BE POSSIBLE. 

* IMPACTS...GUSTY WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

56
446 
WWUS74 KLZK 102043
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
243 PM CST TUE JAN 10 2017

...WINDY CONDITIONS CONTINUE...

ARZ003>007-012>016-024-025-033-034-046-047-057-065-110000-
/O.CON.KLZK.WI.Y.0001.000000T0000Z-170111T0000Z/
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-CLEBURNE-JACKSON-WHITE-WOODRUFF-PRAIRIE-MONROE-
ARKANSAS-DESHA-
INCLUDING THE CITIES OF...HARRISON...BULL SHOALS...FLIPPIN...
YELLVILLE...SUMMIT...MOUNTAIN HOME...MAMMOTH SPRING...CAVE CITY...
ASH FLAT...HARDY...JASPER...WESTERN GROVE...MARSHALL...LESLIE...
MOUNTAIN VIEW...HORSESHOE BEND...MELBOURNE...CALICO ROCK...
OXFORD...BATESVILLE...HEBER SPRINGS...NEWPORT...SEARCY...BEEBE...
AUGUSTA...MCCRORY...COTTON PLANT...DES ARC...HAZEN...BRINKLEY...
CLARENDON...STUTTGART...DE WITT...DUMAS...MCGEHEE
243 PM CST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* EVENT...GUSTY WINDS ARE EXPECTED THROUGH 6 PM.

* AREAS AFFECTED...NORTHERN AND EASTERN ARKANSAS.

* TIMING...THE STRONGEST WINDS WILL BE THROUGH THE
  AFTERNOON...THEN DECREASING THIS EVENING.

* WINDS...WINDS OF 25 TO 30 MPH...AND GUSTS APPROACHING 40 MPH 
  ARE POSSIBLE. 

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. ALSO... 
  DRIVING COULD BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. 
&&

$$

ARZ021>023-030>032-037>045-052>056-062>064-066>069-110000-
/O.CON.KLZK.LW.Y.0001.000000T0000Z-170111T0000Z/
JOHNSON-POPE-VAN BUREN-LOGAN-CONWAY-FAULKNER-SCOTT-YELL-PERRY-
POLK-MONTGOMERY-GARLAND-SALINE-PULASKI-LONOKE-PIKE-CLARK-
HOT SPRING-GRANT-JEFFERSON-DALLAS-CLEVELAND-LINCOLN-OUACHITA-
CALHOUN-BRADLEY-DREW-
INCLUDING THE CITIES OF...CLARKSVILLE...RUSSELLVILLE...
FAIRFIELD BAY...CLINTON...BOONEVILLE...PARIS...MORRILTON...
CONWAY...WALDRON...DARDANELLE...DANVILLE...OLA...PERRYVILLE...
MENA...MOUNT IDA...NORMAN...HOT SPRINGS...BENTON...BRYANT...
LITTLE ROCK...NORTH LITTLE ROCK...CABOT...LONOKE...GLENWOOD...
MURFREESBORO...ARKADELPHIA...MALVERN...SHERIDAN...PINE BLUFF...
FORDYCE...KINGSLAND...RISON...STAR CITY...GOULD...CAMDEN...
HAMPTON...THORNTON...WARREN...MONTICELLO
243 PM CST TUE JAN 10 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* AREAS AFFECTED...A LARGE PART OF ARKANSAS

* TIMING...THE STRONGEST WINDS WILL BE THROUGH THE
  AFTERNOON...THEN DECREASING THIS EVENING.

* WINDS...SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS OF 30 MPH
  WILL BE POSSIBLE.

* IMPACTS...GUSTY WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

51

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Jan 9, 11:07 AM CST, 59 minutes earlier.

Area forecast discussion, Jan 9, 11:07 AM CST, 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1107 AM CST Mon Jan 9 2017

.AVIATION...
Increasing gradient over the area will result in gusty south winds
sustained around 10-15 knots, with gusts approaching 20-25 knots
or more through the period, especially over the northern sites.
Low level moisture will continue to increase as the warm sector
advances northward, and MVFR ceilings develop by the late
afternoon and early evening hours. By the morning Tuesday, some
temporary IFR restrictions are possible, primarily over the
southeast. Light showers will be possible by then as well, and
introduced these in the 12-18Z time frame as a prob30. TAFS out
shortly.
&&

.PREV DISCUSSION...(ISSUED 349 AM CST Mon Jan 9 2017)

Short Term...Today through Tuesday night.

Surface high pressure is located well to the east this morning and
southerly flow continues to get well established across the region.
Temperatures this morning are holding in the 20s and are expected to
climb well into the 40s across the area and even a few lower 50s can
not be ruled out over the south. A blend of solutions is preferred
this morning.

As the high moves to the east, upper pattern does begin to flatten
out somewhat but remains progressive in nature. Upper low will be
moving towards the Pacific northwest coast during the day with a
piece of upper level energy rotating on shore.

Lee side cyclogenesis will initiate and move into the central high
plains by Tuesday morning. The trailing cold front located from the
parent low through the central plains and into the Texas panhandle.
Low will move quickly to east of Hudson Bay by Wednesday morning
with the cold front located just to the north of the state.

As the low spins up, pressure gradient between the developing system
and the departing high tightens up and wind speeds will be
increasing. As a result, a lake wind advisory will be needed from
late this morning through the afternoon hours. Winds will remain
elevated through the overnight hours and into Tuesday and the
advisory will possibly need to be reissued or possibly updated to a
wind advisory in some areas.

Southerly winds will help pull temperatures into the 40s to lower
50s today with temperatures only dropping a few degrees tonight as
warm air advection pattern commences. High temperatures will rebound
into the 60s for Tuesday.

Sunshine this morning will give way to cloud cover as atmosphere
begins to moisten up in advance of the approaching system. There
will be a chance of light precipitation starting tonight with this
set up and the approaching front. However, amounts are not expected
to be significant.

Long Term...Wednesday Through Sunday

One certainty durg the long term wl be that abv normal temps wl
prevail thru much of the PD. The model solutions this mrng have
now trended slower regarding the storm sys mentioned ovr the past
several days. Overall fcst confidence has not improved greatly
this mrng, so folks wl need to monitor later fcst trends as the
week progresses.

The overall upr pattern is fcst to bcm more amplified acrs the
central part of the nation heading into this weekend. The assocd upr
low is now fcst to slow down and meander ovr the SWRN states, as an
upr rdg blds off the SE Coast. An assocd sfc bndry is still expected
to work into AR later this week, with good chcs of rain/few storms
over the area. Have trended this fcst closer to the slower ECMWF
solution.

Heading into next weekend, as the upr low starts to work NEWD
towards the Srn Plains, the aforementioned sfc bndry to bcm quasi-
stationary or even lift back to the NW of the FA as a warm fnt. The
fnt wl cont to provide a focus for locally heavy rainfall, as a
series of upr lvl impulses track NEWD along it.
&&

.LZK Watches/Warnings/Advisories...
Lake Wind Advisory until 7 PM CST this evening FOR Arkansas-
Baxter-Boone-Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-
Dallas-Desha-Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-
Independence-Izard-Jackson-Jefferson-Johnson-Lincoln-Logan-
Lonoke-Marion-Monroe-Montgomery-Newton-Ouachita-Perry-Pike-Polk-
Pope-Prairie-Pulaski-Saline-Scott-Searcy-Sharp-Stone-Van Buren-
White-Woodruff-Yell.
&&

Aviation...57
Hazardous weather outlook, Jan 9, 5:00 AM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST MON JAN 9 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CST MON JAN 9 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SOUTH AND SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA TODAY.
SUSTAINED WIND SPEEDS OF 15 TO 25 MPH COMMON...WITH HIGHER GUSTS AT
TIMES. A LAKE WIND ADVISORY IS IN EFFECT FOR MUCH OF ARKANSAS LATER
THIS MORNING AND THROUGHOUT THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY SOUTHWEST WINDS WILL BE COMMON AGAIN ON TUESDAY...WITH A LAKE
WIND ADVISORY LIKELY NEEDED.

UNSETTLED WEATHER WILL RETURN LATER THIS WEEK AND OVER THE WEEKEND.
A SLOW MOVING STORM SYSTEM WILL MAKES IT WAY TOWARDS THE PLAINS
STATES...WITH RAIN CHANCES INCREASING STATEWIDE. AN ASSOCIATED
FRONTAL BOUNDARY WILL ALSO MOVE INTO ARKANSAS...PROVIDING A FOCUS
FOR LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 3:27 AM CSTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more39 hr

Nearby

Wind Advisories in Arkansas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.